MAUDE Adverse Event Report: DEPUY SPINE INC SPOT MICROSCISSORS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC SPOT MICROSCISSORS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 292910001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the spot microscissors was cracked.The product has been quarantined and is available and is being returned.There was no patient involvement.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the spot microscissors found that the upper shaft of the device was broken on the proximal end of the shaft.This will affect the intended use of the device.Fractured surface of the device reveals a rough surface.This indicates a single, sharp, heavy load being placed on the upper shaft.A manufacturing related potential cause was not suspected nor identified, therefore, no manufacturing record evaluation is required.The root cause of the spot microscissors breaking cannot be determined from the sample and the information provided.A probable root cause is static overload failure due to a single, sudden, unexpectedly high force placed on the upper shaft.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPOT MICROSCISSORS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9255709
Report Number1526439-2019-52323
Device Sequence Number14090661
Product Code LXH
UDI-Device Identifier10705034225944
UDI-Public10705034225944
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number292910001
Device Lot Number1209KW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1